Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 57, NWS Green Bay, WI

September 3, 2011

NWS Green Bay, WI issued this small craft advisory at Sep 3, 2011, 3:45 PM CDT. It took effect at Sep 4, 2011, 3:23 AM CDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2011, 3:45 PM CDT (20:45 UTC)
In effect from
Sep 4, 2011, 3:23 AM CDT
Expired
Sep 5, 2011, 7:00 PM CDT
In force
40 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WHUS73 KGRB 032045
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SAT SEP 3 2011

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM 10 AM SUNDAY TO 7 AM
CDT MONDAY...

.SMALL CRAFT ADVISORY FROM SUNDAY MORNING TILL MONDAY MORNING.

LMZ521-522-541>543-040445-
/O.NEW.KGRB.SC.Y.0057.110904T1500Z-110905T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
345 PM CDT SAT SEP 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 7 AM CDT
MONDAY. 

* WINDS...ON SUNDAY...NW WIND 10 TO 15 KTS INCREASING TO 15 TO 25
  KTS IN THE LATE MORNING AND AFTERNOON. N WIND 15 TO 25 KTS
  SUNDAY NIGHT.
* WAVES...2 TO 4 FT SUNDAY AND 3 TO 5 FT SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
8 follow-up statements
747 
WHUS73 KGRB 040251
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 PM CDT SAT SEP 3 2011

...A SMALL CRAFT ADVISORY HAS BEEN ISSUED FROM 10 AM SUNDAY TO
7 AM CDT MONDAY...

.SMALL CRAFT ADVISORY FROM SUNDAY MORNING TILL MONDAY MORNING.

LMZ521-522-541>543-041100-
/O.CON.KGRB.SC.Y.0057.110904T1500Z-110905T1200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
951 PM CDT SAT SEP 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
7 AM CDT MONDAY...

* WINDS...ON SUNDAY...NW WIND 10 TO 15 KTS INCREASING TO 15 TO 
  25 KTS IN THE LATE MORNING AND AFTERNOON. N WIND 15 TO 25 KTS 
  SUNDAY NIGHT. * WAVES...2 TO 4 FT SUNDAY AND 3 TO 5 FT SUNDAY 
  NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
072 
WHUS73 KGRB 040823
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT SUN SEP 4 2011

...A PERIOD OF RATHER STRONG NORTHWEST TO NORTH WINDS EXPECTED ON
LAKE MICHIGAN AND THE BAY OF GREEN BAY...

.COLDER AIR WILL SURGE INTO THE AREA ON THE BACK SIDE OF A
DEPARTING STORM SYSTEM. THE COLD AIR FLOWING OVER BAY AND LAKE
WATERS THAT ARE NEAR THEIR ANNUAL TEMPERATURE PEAK WILL HELP MIX
STRONGER WINDS DOWN TO THE SURFACE. THIS WILL GENERATE CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-041630-
/O.EXT.KGRB.SC.Y.0057.110904T0823Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 AM CDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT MONDAY...

* NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS TODAY. WINDS WILL
  VEER NORTH TONIGHT. SOME GALE FORCE GUSTS ARE POSSIBLE IN THE
  VICINITY OF NORTHERN DOOR COUNTY. WINDS WILLS START TO DIMINISH
  ON MONDAY AFTERNOON.

* WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON
  THE LAKE. WAVES WILL START TO DIMINISH LATE MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
712 
WHUS73 KGRB 041514
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CDT SUN SEP 4 2011

...A PERIOD OF RATHER STRONG NORTHWEST TO NORTH WINDS EXPECTED ON
LAKE MICHIGAN AND THE BAY OF GREEN BAY...

.COLDER AIR WILL SURGE INTO THE AREA ON THE BACK SIDE OF A
DEPARTING STORM SYSTEM. THE COLD AIR FLOWING OVER BAY AND LAKE
WATERS THAT ARE NEAR THEIR ANNUAL TEMPERATURE PEAK WILL HELP MIX
STRONGER WINDS DOWN TO THE SURFACE. THIS WILL GENERATE CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-042315-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS. WINDS WILL VEER
  NORTH TONIGHT. SOME GALE FORCE GUSTS ARE POSSIBLE IN THE
  VICINITY OF NORTHERN DOOR COUNTY. WINDS WILLS START TO DIMINISH
  ON MONDAY AFTERNOON.

* WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON 
  THE LAKE. WAVES WILL START TO DIMINISH LATE MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
838 
WHUS73 KGRB 042036
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CDT SUN SEP 4 2011

...A PERIOD OF RATHER STRONG NORTHWEST TO NORTH WINDS EXPECTED ON
LAKE MICHIGAN AND THE BAY OF GREEN BAY...

.COLDER AIR WILL SURGE INTO THE AREA ON THE BACK SIDE OF A
DEPARTING STORM SYSTEM. THE COLD AIR FLOWING OVER BAY AND LAKE
WATERS THAT ARE NEAR THEIR ANNUAL TEMPERATURE PEAK WILL HELP MIX
STRONGER WINDS DOWN TO THE SURFACE. THIS WILL GENERATE CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-050445-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 PM CDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS. WINDS WILL VEER 
  NORTH TONIGHT. SOME GALE FORCE GUSTS ARE POSSIBLE IN THE 
  VICINITY OF NORTHERN DOOR COUNTY. WINDS WILLS START TO 
  DIMINISH ON MONDAY AFTERNOON. 

* WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON 
  THE LAKE. WAVES WILL START TO DIMINISH LATE MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
555 
WHUS73 KGRB 050215
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
915 PM CDT SUN SEP 4 2011

...A PERIOD OF RATHER STRONG NORTHWEST TO NORTH WINDS EXPECTED ON
LAKE MICHIGAN AND THE BAY OF GREEN BAY...

.COLDER AIR WILL SURGE INTO THE AREA ON THE BACK SIDE OF A
DEPARTING STORM SYSTEM. THE COLD AIR FLOWING OVER BAY AND LAKE
WATERS THAT ARE NEAR THEIR ANNUAL TEMPERATURE PEAK WILL HELP MIX
STRONGER WINDS DOWN TO THE SURFACE. THIS WILL GENERATE CONDITIONS
HAZARDOUS TO SMALL CRAFT.

LMZ521-522-541>543-051015-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
915 PM CDT SUN SEP 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT MONDAY...

* NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KTS. WINDS WILL VEER 
  NORTH TONIGHT. SOME GALE FORCE GUSTS ARE POSSIBLE IN THE 
  VICINITY OF NORTHERN DOOR COUNTY. WINDS WILLS START TO 
  DIMINISH ON MONDAY AFTERNOON. 

* WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON 
  THE LAKE. WAVES WILL START TO DIMINISH LATE MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
571 
WHUS73 KGRB 050823
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 AM CDT MON SEP 5 2011

...WINDS AND WAVES EXPECTED TO GRADUALLY DIMINISH TODAY...

.CHILLY AIR WILL CONTINUE TO FLOW SOUTH FROM CANADA TODAY...BUT
HIGH PRESSURE APPROACHING THE AREA WILL CAUSE WINDS TO GRADUALLY
DECREASE. WAVES WILL DECREASE ALSO...THOUGH MORE SLOWLY SINCE THE
FETCH WILL REMAIN DOWN THE LONG AXIS OF THE LAKE AND BAY.

LMZ521-522-541>543-051630-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 AM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* NORTHWEST WINDS WILL SLOWLY DECREASE TODAY...TO 10 TO 15 KNOTS
  BY LATE AFTERNOON. 

* WAVES WILL REMAIN AT 3 TO 5 FEET ON THE BAY AND 4 TO 7 FEET ON
  THE LAKE THIS MORNING...BUT START TO DECREASE DURING THE
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JS
120 
WHUS73 KGRB 051506
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1006 AM CDT MON SEP 5 2011

...WINDS AND WAVES EXPECTED TO GRADUALLY DIMINISH THIS EVENING...

.CHILLY AIR WILL CONTINUE TO FLOW SOUTH FROM CANADA...BUT HIGH
PRESSURE APPROACHING THE AREA WILL CAUSE WINDS TO GRADUALLY
DECREASE. WAVES WILL DECREASE ALSO...THOUGH MORE SLOWLY SINCE THE
FETCH WILL REMAIN DOWN THE LONG AXIS OF THE LAKE AND BAY.

LMZ521-522-541>543-052315-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1006 AM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* NORTH WIND 15 TO 25 KTS WILL SLOWLY EASE TO 10 TO 15 KNOTS BY EVENING.

* WAVES WILL SLOWLY SUBSIDE TO 3 TO 5 FEET THIS AFTERNOON...THEN 1 TO
  3 FT BY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
397 
WHUS73 KGRB 052018
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT MON SEP 5 2011

...WINDS AND WAVES WILL DIMINISH THIS EVENING...

.HIGH PRESSURE APPROACHING FROM THE PLAINS WILL BRING A DECREASE OF
WINDS AND WAVES BY SUNSET. 

LMZ521-522-541>543-060000-
/O.CON.KGRB.SC.Y.0057.000000T0000Z-110906T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
318 PM CDT MON SEP 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* NORTHEAST WIND 15 TO 25 KTS WILL DECREASE TO 10 TO 15 KNOTS DURING
  THE EARLY EVENING.

* WAVES OF 2 TO 4 FT WILL SUBSIDE TO 1 TO 3 FT BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 2:46 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 3, 2:46 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT SAT SEP 3 2011

.SHORT TERM...TNGT AND SUNDAY. MAIN FCST CONCERNS TO BE ONGOING
CONVECTION INTO THIS EVENING AND THEN EXTENT OF INSTABILITY SHWRS/
MAX TEMPS ON SUNDAY.

THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT STRETCH FROM WRN LK
SUPERIOR SWWD THRU WRN WI INTO N-CNTRL IA. RADAR MOSAIC INDICATED
A LINE OF TSTMS FROM W-CNTRL WI SWWD ASSOCIATED WITH THIS CDFNT...
BUT FOR THE TIME BEING...NO WATCHES OR WARNINGS ARE IN EFFECT.
PLENTY OF CLDS SHROUD WI THIS AFTERNOON AND THIS HAS HELPED
PREVENT THE ATM FROM REALLY DESTABILIZING.

ONGOING SHWRS/TSTMS TO CONT OVER NE WI INTO THE EVENING HOURS
UNTIL THE CDFNT CLEARS THE AREA AND SUBSIDENCE/INFLUX OF DRIER AIR
ARRIVE DURING THE OVERNIGHT HOURS. HIGHEST POPS REMAIN OVER ERN WI
AHEAD OF THE FNT AND TAPER DOWN TO ONLY SLGT CHC POPS OVER N-CNTRL
WI. WL BE WATCHING THE RATHER STG SHRTWV TROF DIVING TOWARD THE
WRN GREAT LKS LATER TNGT...BUT ANY PCPN SHOULD STAY NORTH OF THE
MI BORDER. EVENING CLDS WL BREAK UP AS THE SUBSIDENCE ARRIVES...
HOWEVER CLDS ARE EXPECTED TO RETURN TO THE NORTH AS THE UPR TROF
APPROACHES. ONSET OF CAA BEHIND THE CDFNT WL DROP 8H TEMPS INTO
THE UPR SINGLE DIGITS WHICH TRANSLATES TO MIN TEMPS IN THE UPR
40S/LWR 50S NORTH TO AROUND 60 DEGS LAKESIDE.

THE SHRTWV TROF DIGS SE INTO THE GREAT LKS RGN ON SUNDAY BRINGING
A TASTE OF AUTUMN WITH IT. 8H TEMPS FALL INTO THE LWR SINGLE
DIGITS AND WITH DAYTIME HEATING INTERACTING WITH THIS COLD POOL
ALOFT...EXPECT TO SEE CLDS QUICKLY FORM SUNDAY MORNING AND REMAIN
MOSTLY CLDY THRU THE DAY. BEST FORCING/INSTABILITY ARE PROGGED TO
BE LOCATED FROM NRN WI NWD WHERE THE COLDEST AIR ALOFT AND SHRTWV
TO BE CO-LOCATED. HAVE RAISED POPS OVER VILAS CNTY TO HI CHC AND
THEN TIERED POPS SWD TO ONLY SLGT CHC OVER THE FOX VALLEY. MAX
TEMPS MAY NOT GET OUT OF THE UPR 50S OVER PARTS OF N-CNTRL WI...
WHILE 60S ARE ANTICIPATED ELSEWHERE.

.LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY.

ON A WHOLE...QUIET PERIOD EXPECTED. GUIDANCE STILL ADVERTISING
PATTERN WITH LONG WAVE TROUGHING MOVING INTO THE EAST...WHILE
STRONG RIDGE BUILDS INTO UPPER MIDWEST. MODELS FAIRLY CONSISTENT
WITH THIS SCENARIO...THOUGH ARE SHOWING SOME DIFFERENCES WITH
HANDLING OF TROPICAL STORM LEE/OR PARTS OF IT LIFTING NORTH INTO
THE WESTERN OHIO VALLEY. HAVE TRENDED TOWARDS ENSEMBLE FOR LATER
PERIODS TO NEGATE THESE RUN TO RUN DIFFERENCES.

SUNDAY NIGHT INTO MONDAY...WITH AVERAGE LAKE TEMP OVER WESTERN LAKE
SUPERIOR AROUND 62...DELTA T-S WITH INCOMING AIRMASS WILL RUN BETWEEN
14 AND 17 SUN EVENING. HAVE CONTINUED PCPN CHANCE THROUGH MIDNIGHT
SUN NIGHT. THEREAFTER SUBSIDENCE BEHIND VORT EXITING REGION SUN
EVENING EXPECTED TO END LAKE EFFECT SHOWER CHANCE.

MON NIGHT THROUGH SAT. RIDGE/DRY AIRMASS IN PLACE WILL LEAD TO LIGHT
WINDS AND CLEAR SKIES. COLDEST NIGHT MON WITH PATCHY FROST
POSSIBLE IN THE COLDER LOCATIONS OF NORTH CENTRAL. TEMPS LATER
PERIODS WILL BEGIN TO MODERATE WITH WAA MOVING IN FROM NORTH. STRONGER
WAA LATER THU...MAY LEAD TO SOME INCREASE IN MID CLOUDS HOLDING UP
TEMPS FURTHER THU NIGHT.
&&

.AVIATION...EVEN THO MOST OF THE CIGS/VSBYS TO BE IN THE VFR
CATEGORY BETWEEN 20Z AND 04Z...CAN SEE BOTH CIGS/VSBYS LWR INTO
THE MVFR CATEGORY AS SHWRS/TSTMS MOVE THRU THE RGN. AFTER 04Z...
VFR CONDITIONS TO BE PREDOMINANT. THAT BEING SAID...POSSIBILITY
EXISTS FOR LWR CLDS TO PUSH SE INTO NRN AND CNTRL WI AROUND
SUNRISE. THESE CLDS WOULD BE ON THE IFR/MVFR BORDER (AROUND 1K FT)
SO THIS WL NEED TO BE MONITORED. COLD AIR ALOFT AND DAYTIME
HEATING WL LEAD TO A QUICK INCREASE IN CLDS SUNDAY MORNING WITH
BASES IN THE MVFR RANGE.
&&

.MARINE...COLD FRONT WILL USHER IN COLDER AIR AND STRONGER
NORTHWEST FLOW FOR SUNDAY. THIS WILL LEAD TO SMALL CRAFT
CONDITIONS SUN AFTERNOON INTO MONDAY MORNING WITH BRISK NW TO N FLOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/TE
Hazardous weather outlook, Sep 3, 3:11 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SAT SEP 3 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
311 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED INTO THIS EVENING...ESPECIALLY OVER
EAST-CENTRAL WISCONSIN. SMALL HAIL AND BRIEF GUSTY WINDS COULD
ACCOMPANY THE STRONGER THUNDERSTORM ACTIVITY.

RAINFALL COULD BE HEAVY ENOUGH TO CAUSE SOME PONDING OF WATER IN
LOW SPOTS ON ROADWAYS AND IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-042015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
311 PM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL POSE A HAZARD TO SMALL CRAFT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

AS NORTHWEST WINDS INCREASE...CONDITIONS HAZARDOUS TO SMALL CRAFT
ARE EXPECTED TO DEVELOP BY SUNDAY AFTERNOON. HAZARDOUS WINDS AND
WAVES WILL CONTINUE INTO EARLY MONDAY.

AK/TE

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.